Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 4:02 PM MDT for Albany County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 4:02 PM MDT (22:02 UTC)
- Expired
- Jun 28, 2007, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:20 PM MDT | HAIL 0.88 | 10 N Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 282202 SVRCYS WYC001-282245- /O.NEW.KCYS.SV.W.0063.070628T2202Z-070628T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF LARAMIE... * UNTIL 445 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF LARAMIE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALDY PEAK BY 445 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 282217 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT THU JUN 28 2007 WYC001-282245- /O.CON.KCYS.SV.W.0063.000000T0000Z-070628T2245Z/ ALBANY WY- 417 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR EAST CENTRAL ALBANY COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF LARAMIE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LARAMIE AND I-80 MM 316 BY 445 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530 $$ SOWKO
000 WWUS55 KCYS 282242 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT THU JUN 28 2007 WYC001-282250- /O.EXP.KCYS.SV.W.0063.000000T0000Z-070628T2245Z/ ALBANY WY- 440 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY EXPIRES AT 445 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM. SOME AREAS HAVE RECEIVED ALMOST 2 INCHES OF RAIN IN THE LAST HOUR NORTH OF LARAMIE. LOCALIZED FLOODING IS POSSIBLE. NEVER DRIVE ONTO A FLOODED ROADWAY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 47 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 28 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM EAST CENTRAL WY TO NEAR KLAR. FEW TSTMS HAVE DEVELOPED AND THEY HAVE BEEN PULSING ON RADAR. DEGREE OF INSTABILITY AND A WEAK SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING. MID LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE EXCEPT FOR FAR NW PORTION. MOIST SSE WINDS TONIGHT BUT FIGURE ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY. ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER BOTH DAYS. AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER INSTABILITY SHIFTS EAST. .LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED VICINITY OF THE 4 CORNERS AREA. WEAK IMPULSES WILL BE SHUNTED MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO ALONG THE U.S./CANADIAN BORDER. THOUGH ISOLD MAINLY LATE DAY CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER HIGH. && .AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR CEILING AT KCYS LATE TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU JUN 28 2007 NEZ001>003-019>021-054-055-WYZ059>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS. THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST OF THE LARAMIE RANGE. FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 61 min |
| Jun 28, 4:53 PM MDT | Tornado Warning | CYS | Laramie | 37 min |
| Jun 28, 5:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 63 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.